CSN Login
Members Online: 1

gbm 4 side effects

jerry616
Posts: 7
Joined: May 2013

Haven't posted for awhile.  Wife had gbm 4 tumor removed on April 28th.  Went through radiation and chemo for 42 days.  Off for 28 days and then had second treatment of temodar 250 mg.  She has been off temodar for a week now, but sleeps most of the day.  Eats 3 small meals but then back to bed as she is so tired.  Everybody say's this is normal, but without any exercise for muscles or thinking this can't be good.  Is this going to be her life until the end?  Any information will help.  Thanks.  Jerry

Ninamom
Posts: 24
Joined: Aug 2012

Jerry,

I hope things change for your wife. I am in the same situation with my daughter. When she was on temador the higher dosage caused these problems.  The doctors lowered the dosage and this seems to help. I hope the drug continues to work for your wife and her energy comes back. This disease is terrible.  It robs our love ones of many things. When it takes their energy, it is very hard on the people who love them. My prayers are with you and every family dealing with nightmare.

jerry616
Posts: 7
Joined: May 2013

Ninamom,  Did your daughter have clear MRI's and they raised her dosage?  My wife was on original 120 mg temodar for the first round then the second round of 5 days they raised her dosage to 250 mg.  Wife had clear MRI for the first one and we have the next one middle of October.  Wife's attitude is very low and she does not want to live like this for the rest of her life.  I will ask the doctor if lowering the dosage will help the next time which will be in 4 weeks.  we sailed through the 120 mg and radiation without much problems, but now it is a disaster for her energy.  Thanks for the idea.  I will persue it with the oncologist.  My wife is only 66 so we had a lot of plans to be with our granddaughter.  My prayers for your daughter.  Hoping for a long and good life.  Jerry

Ninamom
Posts: 24
Joined: Aug 2012

Her MRI's were clear, and the doctor raised hers to 380mg which knocked her out plus lowed her platelets. My daughter does not have the gene that makes temador work very well. After 7 months of clean MRI's the tumor started to grow. Now she takes Avastin and that really tired her out. I was against it but she wanted to try. The side effects are terrible, but the MRI last week showed a decrease in size. The drugs our loved ones take to fight this disease wipes them out, but keeps them here for us. It is hard to watch, and I wish I could tell you something that would give your wife back her energy. Ask your wife's doctors as many questions and don't stop until you have gotten your answer. May today be a good one for your wife and every tomorrow be even better. My prayers are with you.

jerry616
Posts: 7
Joined: May 2013

I can't imagine what you are going through having your daughter with this disease.  We have had a bad weekend as my wife is struggling with weakness and scalp itch.  Today we called to be on pallative care as I need help.  We see the doctor on Monday to see what is going wrong and if we need to have our MRI early.  Claudia has had good blood counts, but she is changing after this last round of chemo.  I have heard of Avastin and I'm afraid of the effects.  My prayers for your daughter are offered and I hope they give her comfort.  I am going to put our a general request for help on scalp relief.  Hope someone has some ideas.

Ninamom
Posts: 24
Joined: Aug 2012

I'm surprised the radiation oncologist didn't recommend cream for your wife's scalp. Neutrogena cream seems to work. I am also sorry that your weekend went poorly. I understand where you are coming from about help. It is very hard to do everything even though we would not sacrifice for our loved ones. I hope the doctor can move up her MRI, and even if your wife has bad side effects I pray the results will be good. Remember to take care of yourself. It is easier said then done.

jerry616
Posts: 7
Joined: May 2013

wife was put on decadron last wednesday and she went down hill immediately.  only taking 2-1 mg tablest per day.  after some research i see that a lot of people have trouble with this drug.  I called and they are now weaning her off of this steroid by having her take only 1 table per day and hopefully we can eliminate.  she was always sleeping and could not get out of bed by herselp and had to have me aid her in walking.  now she can get up and walk by herself again.  this was one of the worst drugs she has experienced.  will try the neutrogena cream.  thanks

Ninamom
Posts: 24
Joined: Aug 2012

I understand where you are coming from. The drug helps with the swelling, but the side effects are terrible. I'm glad your doctor is weaning your wife off. My daughter was weaned off  for two months then in August they put her on 16 mg per day. That was hard. We are finally down to 4 mg per day and then every other. The drug makes them very unhappy. My daughter always says why do people want to take steroids. We try to tell her there is different types, but still she makes us laugh. I hope your weeks will continue to get better and you and your wife have plenty of good times ahead.

amoore4017
Posts: 1
Joined: Oct 2013

Mom was diagnosed in July. We had surgery end of July but with complications, including brain swelling, we have yet to get to radiation or chemo. The radiation DR recommended chemo only at this point, but her oncologist thinks she is too weak. Right now she sleeps all day and she is taking 2 mg x2 /day of the steroid that i see mentioned. On her last DR visit I requested that the she start the weaning process for the steroid. Should I ask to drop to one a day on my next visit? what other symptoms does the steroid have? Thanks by the way...

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network